MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-425-16
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The proximal segment of the pushwire and pipeline flex braid were returned.The distal segment of the pushwire along with the tip coil, sleeves, resheathing marker, resheathing pad and proximal bumper were not returned.The pushwire found to be separated at the distal hypotube.There was evidence of corrosion around the broken end.The distal hypotube was slightly stretched with the ptfe shrink tubing still intact.The outer jacket on the distal hyotube was slightly pulled back from the broken end.No bend observed on the pushwire.No other anomalies were observed.The broken end of the pushwire was sent out for scanning electron microscope (sem) and energy dispersive x-ray spectroscopy (eds) analyses.Based on the returned device, the pipeline flex was confirmed to have pushwire separation.The returned pipeline flex pushwire was found to be damaged and separated.Per the sem/eds results, the fracture surface exhibits corrosion damage that obscured the original fracture features.No definitive conclusions can be provided.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that reported pipeline flex pushwire broke during the procedure.The patient was undergoing embolization treatment for a small unruptured amorphous right ophthalmic artery aneurysm.Measuring 3mmx6mm, landing zone distal 3.3mm proximal 3.9mm.The vessel was observed minimal tortuous.It was reported that the pipeline was 40% deployed, it was fully open distal.When stopped to take a angio and when the physician went to capture the device to move it down about a mm he felt a pop.That¿s when the pusher came detached from the pipeline wire.There were not any patient symptoms or complications associated with this event.No patient injury was reported.The partially deployed pipeline was captured by running up the medtronic guidecatheter over it and removing the entire system.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9316379
Report Number2029214-2019-01127
Device Sequence Number16705219
Product Code OUT
UDI-Device Identifier00847536016149
UDI-Public00847536016149
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2022
Device Model NumberPED-425-16
Device Lot NumberA856747
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2019
Initial Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient Weight68